MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52300
Medical Device Problem Codes Kinked (1339); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that after opening the package while flushing the advance 35 lp low profile balloon catheter with saline prior to dilatation of iliac vein, a kink was observed on the push rod.The device did not come into contact with the patient.Another device was utilized to successfully complete the procedure.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Upon manufacturer receipt and review of provided imaging, it was noted that the device appears to be stretched.
 
Additional Manufacturer Narrative
Investigation evaluation: a review of the complaint history, device history record, documentation, drawing, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed the presence of accordion damage, which was noted between 9.1 cm and 10.3 cm from the distal end of the device (the tubing portion under the balloon).Kinks were noted at lengths of 81.0 cm, 112.3 cm, and 112.7 cm from the proximal end.A stress mark 1.1 cm in length was noted to begin at a length of 112.3 cm from the proximal end.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.Refer to section h10 for investigational findings.
 
Additional Manufacturer Narrative
Additional information was received from the customer regarding the reported incident.The customer confirmed that there was no damage to the packaging of the device.Upon opening the package and flushing the balloon, the previously reported kink mark of the push rod was discovered.The operator continued to use the device, although a slight resistance was felt when the operator pushed the wire through the balloon.Furthermore, it was difficult to push the balloon through the sheath; as a result, the operator removed both the balloon and the wire from the sheath.This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7330969
Report Number1820334-2018-00669
Device Sequence Number1630554
Product Code DQY
UDI-Device Identifier10827002523002
UDI-Public(01)10827002523002(17)201030(10)NS8332061
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG52300
Device Catalogue NumberPTA5-35-135-12-8.0
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/07/2018
Supplement Date Received by Manufacturer05/03/2018
06/14/2018
Initial Report FDA Received Date03/12/2018
Supplement Report FDA Received Date05/25/2018
06/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR
Patient Weight46